Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 9, 2011, 2:39 AM CDT for Bolivar County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 2:39 AM CDT (07:39 UTC)
- Expired
- Aug 9, 2011, 3:10 AM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4035 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WWUS84 KJAN 090739
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT TUE AUG 9 2011
MSZ018-090810-
BOLIVAR MS-
239 AM CDT TUE AUG 9 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 23 MILES NORTH OF DEESON TO 22 MILES NORTHWEST
OF ROSEDALE AT 239 AM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3412 9065 3391 9066 3380 9102 3382 9106
3387 9108 3393 9102 3397 9110 3400 9101
3396 9098 3402 9099 3403 9090 3409 9088
3409 9092 3412 9096 3412 9095
TIME...MOT...LOC 0739Z 286DEG 18KT 3434 9075 3413 9100
3404 9133
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:45 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 8, 9:45 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT MON AUG 8 2011
.UPDATE...
OVERALL...THE FORECAST IS IN GOOD SHAPE WITH HIGHER THUNDERSTORM
CHANCES CONTINUING ACROSS NORTHERN PORTIONS OF THE ARKLAMISS IN CLOSER
PROXIMITY TO THE ZONE OF ACTIVE WESTERLIES. A CONVECTIVE CLUSTER
CURRENTLY APPROACHING THE BOLIVAR COUNTY AREA WARRANTED A SEVERE TSTM
WATCH AND HIGHER POPS...BUT PER LATEST KJAN SOUNDING AND RUC
ANALYSIS...THE ENVIRONMENT PRECEDING THIS CONVECTION IS DRIER AND
MORE STABLE AND IS NOT LIKELY TO PROMOTE A CONTINUED POTENTIAL FOR SVR
TSTMS. SO EXPECT THE SVR RISK TO REMAIN LIMITED TO FAR NWRN PORTIONS
OF THE AREA. HAVING SAID THAT...A STRONG OUTFLOW BOUNDARY EMANATING
FROM THE CONVECTION WILL SUPPORT CONTINUED CHANCES FOR A SHOWERS/NON-
SVR TSTMS AS IT MOVES SOUTHEAST...THEN EXPECT A DIMINISHING CHANCE
FOR CONVECTIVE PRECIP AS WE GO INTO THE EARLY MORNING HOURS. /EC/
&&
.PREV DISCUSSION... /ISSUED 356 PM CDT MON AUG 8 2011/
TOMORROW THROUGH WEDNESDAY NIGHT...
FOR TOMORROW...THE MODEL GUIDANCE CONTINUES TO SHOW SOME
VERSION OF AN MCS DROPPING OUR WAY TUES MORNING...UNFORTUNATELY THE
TIMING OF THIS ACTIVITY REMAINS RATHER UNCERTAIN. THE NAM AND ECMWF
HOLD OFF UNTIL AFTER DAYBREAK BEFORE THINGS GET GOING. DAMAGING
WINDS WILL BE THE PRIMARY CONCERN IF/WHEN THIS MCS REACHES NORTHERN
MS/SOUTHEASTERN AR.
MODEL CONSENSUS IS FOR A WELCOME BREAK IN THE
CONVECTIVE CHANCES TUE NIGHT...WITH POPS INCREASING DURING THE DAY
WED. WILL HAVE TO KEEP A WATCH TO OUR NORTHWEST FOR ANY SIGNS OF MCS
DEVELOPMENT LATE TUE NIGHT THAT MAY IMPACT OUR REGION SOMETIME
WEDNESDAY OR WEDNESDAY NIGHT. TOUGH TO TELL THIS FAR OUT.
AS FOR TEMPS...GFS MOS GUIDANCE DIDN'T LOOK TO BAD OVERALL ALTHOUGH
I DID CUT HIGH TEMPS ACROSS THE NORTHEAST ON TUESDAY GIVEN THE
SOMEWHAT HIGHER CONFIDENCE IN RAIN CHANCES...AND IF NOTHING
ELSE...CLOUD COVER. OTHERWISE IT APPEARS OUR CHANCES OF PUSHING THE
CENTURY MARK DURING THE AFTERNOONS MAY BE DONE FOR AFTER TODAY. THE
HEAT ADVISORY HAS BEEN LEFT INTACT AS IS...WITH AREAS ALONG AND EAST
OF AN INDIANOLA TO CARTHAGE TO LAUREL LINE EXPIRING THIS EVENING.
HEAT INDICES IN EXCESS OF 105 ARE DEFINITELY BEST WEST OF THIS LINE
TOMORROW...BUT EVEN THEN IF WE MIX INTO THE UPPER 60S ACROSS THIS
REGION TOMORROW...SIMILAR TO WHATS GOING ON TODAY ACROSS NORTHERN
LA...105+ HEAT INDICES COULD BE TOUGH TO COME BY IN A FEW SPOTS.
/BK/
LONG TERM...(THURSDAY THROUGH SUNDAY)...
BY MIDWEEK THE UPPER LEVEL PATTERN WILL CONTINUE TO FEATURE A
SOMEWHAT WEAKER UPPER RIDGE OVER THE SOUTHERN PLAINS...WITH AN UPPER
TROUGH OVER MUCH OF THE EASTERN US. THIS WILL LEAVE MUCH OF OUR AREA
IN WNWLY FLOW ALOFT. WITH MUCH OF THE FORECAST AREA REMAINING ON THE
EDGE OF THE UPPER RIDGE THURSDAY...AND A SURFACE TROUGH SITUATED
ACROSS THE AREA...HIGHER THAN USUAL POPS WILL REMAIN JUSTIFIED OVER
ALL BUT THE SWRN CORNER OF THE CWA.
HEADING THROUGH THE END OF THE WORK WEEK...THE UPPER RIDGE WILL
BUILD EASTWARD TEMPORARILY REESTABLISHING ITSELF OVER THE SOUTHEAST.
THE SURFACE TROUGH WILL BECOME MORE DIFFUSE...BUT REMNANT CYCLONIC
SURFACE FLOW WILL CONTINUE TO PROVIDE A SOURCE OF CONVERGENCE. THIS
SHOULD AID IN THE DEVELOPMENT OF PRIMARILY DIURNAL CONVECTION.
THOUGH NORTHEASTERN PORTIONS OF THE CWA WILL REMAIN CLOSE ENOUGH TO
THE PERIPHERY OF THE RIDGE TO STILL SEE THE POTENTIAL FOR CONVECTION
DRIVEN BY PASSING SHORTWAVES.
MODEL AGREEMENT IS INCREASING IN MORE NOTABLE CHANGES BY THIS
WEEKEND. THE UPPER LEVEL PATTERN WILL AMPLIFY ACROSS THE CONUS WITH
A RIDGE OVER THE WESTERN HALF AND A TROUGH OVER THE EASTERN HALF.
GFS ENSEMBLE GUIDANCE AND ECMWF BOTH INDICATE A COLD FRONT...OF
SORTS...MOVING THROUGH AROUND SUNDAY. IT APPEARS UNLIKELY WE WOULD
SEE A SIGNIFICANT DECREASE IN DAYTIME TEMPERATURES WITH THIS FRONT.
BUT THIS COULD BRING A DOSE OF SLIGHTLY DRIER AIR INTO THE REGION...
WHICH WOULD MAKE TEMPERATURES IN THE 90S MORE TOLERABLE. THIS COULD
ALSO LIMIT DIURNAL CONVECTION.
FOR POPS...WENT CLOSE TO OR A BIT BELOW MEX THROUGH THE END OF THE
WEEK. THERE WERE A FEW AREAS WHERE POPS SEEMED A LITTLE TOO
HIGH...SO THESE NUMBERS WERE TEMPERED A BIT. TRENDED CLOSER TO
ENSEMBLE MEAN POPS OVER THE WEEKEND. TEMPERATURE-WISE...WENT NEAR OR
A DEGREE OR TWO ABOVE MEX GUIDANCE WITH HIGHS AND NEAR MEX GUIDANCE
WITH LOWS THROUGH THE FIRST PART OF THE WEEKEND...THEN CLOSER TO
ENSEMBLE MEAN GUIDANCE OVER THE WEEKEND. /DL/
&&
.AVIATION...
MVFR CONDITIONS SHOULD BECOME MORE WIDESPREAD EARLY TUESDAY FROM
08-14Z WITH VFR STATUS RETURNING BY 15-18Z. BETTER SHRA/TSRA COVERAGE
APPEARING MORE CERTAIN FOR TUESDAY AFTERNOON AS UPSTREAM FRONTAL
SYSTEM SAGS INTO NRN MS BY EVENING. /40/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-034-035-040>043-
047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Aug 8, 2:52 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT MON AUG 8 2011 MSZ019-025>033-035>039-044>046-050>052-057-058-092000- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 252 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH TUESDAY ALONG AND NORTH OF AN EUDORA ARKANSAS...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL FOR STORMS THROUGH TONIGHT WILL BE HIGHEST ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI. A HOT AND UNSTABLE AIR MASS WITH AN APPROACHING FRONTAL BOUNDARY WILL RESULT IN THE STORMS FIRING UP IN AN ACTIVE NORTHWEST FLOW PATTERN. OTHERWISE...THE HEAT ADVISORY CURRENTLY IN EFFECT WILL BE EXPIRING THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM TUESDAY NIGHT THROUGH AT LEAST EARLY THURSDAY...DUE TO A TURBULENT NORTHWEST FLOW PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 60 MPH. A FRONTAL BOUNDARY STALLING JUST NORTH OF THE REGION WILL HELP SET OFF THE STORMS. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO JACKSON... TO MERIDIAN MISSISSIPPI. ANOTHER FRONTAL SYSTEM COULD BE DIVING INTO THE REGION DURING THE WEEKEND TO HELP SET OFF ADDITIONAL STORMS...ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR STRONG STORMS AS WELL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040>043-047>049- 053>056-059>066-072>074-092000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 252 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN LOUISIANA AND PORTIONS OF SOUTHEASTERN ARKANSAS AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY HOT AND HUMID CONDITIONS WILL PERSIST AS HEAT ADVISORY CONDITIONS CONTINUE THROUGH TUESDAY. PEAK AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 11O WITH THE HOTTER VALUES GENERALLY OCCURRING ALONG AND WEST OF THE MISSISSIPPI RIVER. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON MAINLY ALONG AND NORTH OF AN CROSSETT ARKANSAS...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH AS THE STORMS MOVE SOUTHEASTWARD INTO THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM TUESDAY NIGHT THROUGH AT LEAST EARLY THURSDAY...DUE TO A TURBULENT NORTHWEST FLOW PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 60 MPH. A FRONTAL BOUNDARY STALLING JUST NORTH OF THE REGION WILL HELP SET OFF THE STORMS. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO JACKSON... TO MERIDIAN MISSISSIPPI. ANOTHER FRONTAL SYSTEM COULD BE DIVING INTO THE REGION DURING THE WEEKEND TO HELP SET OFF ADDITIONAL STORMS...ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR STRONG STORMS AS WELL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Aug 8, 10:05 PM CDT, 4 hours 34 minutes before
MSZ019-025-090335-
SUNFLOWER MS-LEFLORE MS-
1005 PM CDT MON AUG 8 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT MON AUG 8 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PARCHMAN AT 1005 PM CDT...MOVING SOUTHEAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3396 9044 3382 9044 3382 9020 3380 9018
3378 9017 3376 9019 3376 9026 3374 9031
3370 9030 3374 9024 3373 9021 3372 9013
3360 9022 3386 9066 3400 9056
TIME...MOT...LOC 0305Z 301DEG 29KT 3389 9051
EECSpecial weather statement, Aug 9, 2:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT TUE AUG 9 2011
MSZ018-090810-
BOLIVAR MS-
239 AM CDT TUE AUG 9 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 23 MILES NORTH OF DEESON TO 22 MILES NORTHWEST
OF ROSEDALE AT 239 AM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3412 9065 3391 9066 3380 9102 3382 9106
3387 9108 3393 9102 3397 9110 3400 9101
3396 9098 3402 9099 3403 9090 3409 9088
3409 9092 3412 9096 3412 9095
TIME...MOT...LOC 0739Z 286DEG 18KT 3434 9075 3413 9100
3404 9133
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:05 PM CDT | Special Weather Statement | JAN | Tallahatchie | 30 min |
| Aug 9, 5:25 AM CDT | Special Weather Statement | JAN | Webster | 60 min |
| Aug 9, 1:48 PM CDT | Special Weather Statement | JAN | Neshoba | 42 min |
| Aug 9, 2:05 PM CDT | Special Weather Statement | JAN | Lauderdale | 40 min |
| Aug 9, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Aug 9, 2:54 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Clarke | 30 min |
| Aug 9, 3:38 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Aug 9, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Aug 9, 4:49 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 32 min |
| Aug 9, 5:41 PM CDT | Flash Flood Warning | JAN | Jasper, Jones, Smith | 2 hr |
| Aug 9, 5:44 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Aug 9, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Aug 9, 6:07 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.